Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anyone take Xanax XR for Panic Disorder?

My attacks are starting the minute I wake up in the morning and will last, and progress, into hysteria by the time I'm able to take my 2nd dose of Xanax at 4pm. I was prescribed .5mg 3x's a day but because I'm on Remeron at night my doctor wanted that last one cut out. Well, because my attacks have got so severe I've been taking them 3x's a day but at 4 hour intervals. I have to in order to get through the day! He did mention on my last visit he may switch me to the XR version and I wanted to see if anyone out there has had any success with the XR. Of course, the regular Xanax makes me sleepy at the dose and times I'm taking it so is that also something I'll deal with on the XR? I'm so scared to leave my house or be alone so I'm praying this might be the answer to get my Panic Disorder under control.

 
ashandamymom

Asked by ashandamymom at 1:52 PM on Feb. 7, 2009 in Health

Level 1 (0 Credits)
This question is closed.
Answers (5)
  • definatly ask your doctor about lexapro.. i have not had one attack since the day i statred it. it does have side affects that will go away in about 5-7 days. adn my head did spin at night when i go bed and im supposed to take the klonopin to suppress it but im to chicken to take a muscle relaxer..lol i hate feeling sedated. i feel like i can do anything now with out worry. panic attacks suck!!!!! hope this medication can help you as it did for me
    vadasmom

    Answer by vadasmom at 2:12 PM on Feb. 7, 2009

  • has he put you on a anti depressent/anti anxiety pill?. i was prescribed lexapro for my attacks and klonopin for wheni get my bad ones. i havent even needed to take my klonopin yet because this lexa pro works miracles for me.
    vadasmom

    Answer by vadasmom at 1:55 PM on Feb. 7, 2009

  • Are you also seeing a counselor? If not you need to. They will help you with coping skills and work with your doctor on a regular basis to make sure youre on the right medication. If the Xanex is affecting you this way its not the right medication for you. Ask your doctor about changing to Ativan or Valium.
    gemgem

    Answer by gemgem at 1:56 PM on Feb. 7, 2009

  • No to both. I'm only on Remeron which is a mild antidepressant but is mainly for trouble sleeping. I will ask him about them though because I'm missing out on so much and it's really starting to get to me. This has been going on since October and it's not let up!
    ashandamymom

    Answer by ashandamymom at 2:02 PM on Feb. 7, 2009

  • You need a therapist to work with your doctor. They know the latest drugs and methods to help you out. I would say try getting on an antidepressent like Wellbutrin and an anti anxiety medication that is tried and tested like Valium. I have GAD and thats what I am on.
    Anonymous

    Answer by Anonymous at 2:06 PM on Feb. 7, 2009